Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Tallahassee, FL

May 19, 2015Lanier County, Georgia

NWS Tallahassee, FL issued this special weather statement at May 19, 2015, 4:12 PM EDT for Lanier County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 4:12 PM EDT (20:12 UTC)
Expired
May 19, 2015, 5:00 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL

County Lanier County, GA

The radar

The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS82 KTAE 192012
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE MAY 19 2015
 
GAZ148-161-192100-
LANIER GA-BERRIEN GA-
412 PM EDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND NORTHERN 
LANIER COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES NORTH OF LAKELAND.
THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS. 

LAT...LON 3105 8312 3105 8328 3107 8328 3107 8330
      3109 8330 3110 8332 3112 8332 3115 8330
      3117 8331 3124 8305 3124 8304 3123 8305
      3118 8305 3118 8297 3111 8297
TIME...MOT...LOC 2012Z 316DEG 4KT 3114 8311 

$$

08-LAMERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 4:11 PM EDT, 1 minute earlier.

Area forecast discussion, May 19, 4:11 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT TUE MAY 19 2015

.NEAR TERM [THROUGH TONIGHT]...

LINGERING AFTERNOON CONVECTION PRIMARILY FOCUSED OVER THE NORTHERN
EXTENT OF THE CWA...WITH THE NEAR 50% AREAL COVERAGE AIR MASS
FREE CONVECTION DIMINISHING WITH LOSS OF HEATING PAST 9 PM.
A QUIET NIGHT WITH EITHER CLEAR SKIES OR SCATTERED HIGH CLOUDINESS
AND A WESTERLY BREEZE. WIND PROTECTED INLAND AREAS THAT EXPERIENCED
RAINFALL TODAY ARE THE MOST SUSPECT TO THE PRE-DAWN FORMATION OF LOW
CLOUDS AND/OR FOG. INLAND OVERNIGHT TEMPERATURES WILL FALL TO SLIGHTLY
UNDER 70F...LOWER 70S ALONG THE COAST.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

THE MIDDLE OF THE WEEK WILL BEGIN WITH A WEAK FRONTAL SYSTEM DRAPED
OVER THE CWA AROUND DOTHAN THROUGH ALBANY. ON WEDNESDAY VARIOUS
MESOSCALE INTERACTIONS, AND THE INFLUENCE OF THIS FRONTAL SYSTEM,
WILL PROVIDE 30-40 POPS FOR OUR CWA. SOME DIFFERENCES BETWEEN THE
GFS AND EURO BEGIN TO EMERGE THURSDAY MORNING. THE GFS IS FASTER,
BRINGING THE FRONT THROUGH OUR CWA AND WITH IT, DRIER AIR ALOFT AND
AT THE SURFACE. THE EURO IS A LITTLE SLOWER AND DELAYS THE DRY AIR
UNTIL FRIDAY MORNING. WITH THESE DIFFERENCES CHOSE A BLEND OF THE
TWO SOLUTIONS WHICH HAS THE FRONT BISECTING OUR CWA THURSDAY
AFTERNOON. WITH THIS IN MIND, MOST OF OUR GA AND AL COUNTIES SHOULD
BE NEARLY DRY ON THURSDAY (ESPECIALLY NORTH OF DOTHAN AND ALBANY)
WITH MOST T-STORM ACTIVITY PINNED TO THE FLORIDA ZONES. IT SHOULD BE
NOTED THAT IF THE FRONT FOLLOWS THE EURO SOLUTION, WE COULD SEE
BETTER CHANCES FOR RAIN (AROUND 30 PERCENT) IN OUR AL AND GA
COUNTIES ON THURSDAY.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, A AN ISOLATED STORM
OR TWO COULD CONTAIN GUSTY WINDS, ESPECIALLY CONSIDERING SOME MID-
LEVEL DRY AIR COULD AID STRONG DOWNDRAFTS. TEMPERATURES WILL BE WARM
IN THE SHORT TERM AND IN THE LOW 90S. AT NIGHT, TEMPERATURES BEHIND
THE FRONT WILL COOL TO THE MID 60S NORTH OF A LINE FROM ALBANY
THROUGH DOTHAN. FURTHER SOUTH, MORE HUMID AIR WILL ALLOW
TEMPERATURES ONLY TO DIP TO THE UPPER 60S.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

ON FRIDAY AFTERNOON THE WEAK FRONT SHOULD BE THROUGH THE PANHANDLE
WITH APPRECIABLE RAIN CHANCES MOVING SOUTH WITH IT. NORTHERLY FLOW
BEHIND THE FRONT SHOULD KEEP ACTIVITY (IF ANY) PINNED SOUTH OF I-10.
WHILE THERE EXISTS SUBTLE DIFFERENCES , BOTH THE GFS AND EURO REMAIN
FAIRLY PROGRESSIVE IN THE LONG TERM AND QUICKLY MOVE THE SFC HIGH
EAST AND BY SATURDAY AFTERNOON RAIN CHANCES QUICKLY RETURN IN THE
MOIST SE FLOW.

THE START OF NEXT WEEK WILL SEE OUR AREA JUST WEST OF AN UPPER LEVEL
RIDGE. WHAT THIS WILL MEAN FOR OUR AREA IS EAST AND SOUTHEAST FLOW
AT THE SURFACE AND DAILY CHANCES FOR RAIN/THUNDERSTORMS ALONG THE
SEABREEZE. THE ONLY UNCERTAINTY COULD BE SOME UPPER LEVEL DRY AIR
MOVING WEST INTO OUR CWA FROM THE UPPER LEVEL RIDGE. AT THE END OF
THE PERIOD A WEAKENING FRONTAL SYSTEM COULD INCREASE CHANCES FOR
RAIN IN WESTERN PORTIONS OF OUR CWA.

&&

.AVIATION...
[THROUGH 18Z WEDNESDAY]

STORM DEVELOPMENT IS OCCURRING ALONG THE WEAK BOUNDARY DRAPED ACROSS
SOUTHERN ALABAMA AND GEORGIA. SOUTHEASTERN PROPAGATING OUTFLOW
BOUNDARIES FROM THIS CONVECTION WILL TRAVEL INTO EXTREME SE'ERN
ALABAMA...INTO A HEATED AND UNSTABLE AIR MASS...THIS AFTERNOON AND
THIS WILL INCREASE THE PROBABILITY FOR SCT TSRA ACTIVITY OVER THE
DHN AND ABY TERMINALS. ALBEIT RANDOM IN NATURE...POCKETS OF FREE
CONVECTION MAY BEGIN TO DEVELOP FURTHER INLAND OVER THE TLH AND VLD
SITES PER SFC TEMPS REACHING THE LOWER 90S IN THE PAST HOUR UNDER
MOSTLY SUNNY EARLY DAY SKIES/FEW CU FIELD. SEA BREEZE CONVECTION
FIRING OVER BAY AND GULF COUNTIES EARLY THIS AFTERNOON IS NOT
EXPECTED TO DIRECTLY IMPACT ANY REGIONAL TERMINAL. THE INDIRECT
IMPACT WILL BE FROM GUST FRONT INTERACTIONS ENHANCING LATE AFTERNOON
CONVECTION OVER ALL INLAND HUBS. CONVECTION IS EXPECTED TO
DIE OUT SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING. &&

.MARINE...

RELATIVELY BENIGN SEAS OF 1 TO 2 FEET ARE FORECAST THROUGH THE
BEGINNING OF THE WEEKEND WITH 5 TO 10 KNOTS WINDS. AT THE END OF
THE WEEKEND...A TIGHTENING PRESSURE GRADIENT WILL ELEVATE SEAS AND
WINDS. POSSIBLY TO CAUTIONARY LEVELS.

&&

.FIRE WEATHER...

HIGH DISPERSIONS ARE POSSIBLE WEDNESDAY AND THURSDAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE DAYTIME HOURS.
NO RED FLAG CONDITIONS ARE EXPECTED.

&&

.HYDROLOGY...

WIDESPREAD, HEAVY RAIN IS UNLIKELY THROUGH THIS WEEKEND. THE LOCAL
RIVERS WILL REMAIN BELOW THEIR LOCAL ACTIONS STAGES.&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   70  92  71  93  71 /  20  30  20  40  10
PANAMA CITY   74  84  74  84  72 /  10  30  20  30  10
DOTHAN        67  90  69  90  67 /  30  30  10  30  10
ALBANY        69  91  68  92  66 /  20  30  10  30  10
VALDOSTA      69  91  67  92  66 /  30  30  20  30  10
CROSS CITY    70  91  69  92  69 /  10  10  20  30  10
APALACHICOLA  72  86  75  86  74 /   0  20  20  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...PB
SHORT TERM...MOORE/DOBBS
LONG TERM...MOORE/DOBBS
AVIATION...PB
MARINE...MOORE/DOBBS
FIRE WEATHER...LAMERS/MERRIFIELD
HYDROLOGY...FOURNIER

In the hours before

Special weather statement, May 19, 3:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT TUE MAY 19 2015

GAZ148-161-192015-
LANIER GA-BERRIEN GA-
350 PM EDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND LANIER
COUNTIES UNTIL 415 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF LAKELAND TO NEAR NASHVILLE...AND MOVING SOUTHEAST AT 10
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...NASHVILLE...RAY CITY...MEIGS...ALLENVILLE...NEW LOIS...
COURTHOUSE...HANSELL...TEETERVILLE...COTTLE AND BERRIEN CO A/P.

LAT...LON 3105 8328 3107 8328 3107 8330 3109 8330
      3110 8332 3112 8332 3116 8330 3119 8333
      3122 8333 3123 8305 3118 8305 3119 8298
      3097 8297
TIME...MOT...LOC 1950Z 311DEG 7KT 3116 8295 3118 8322

08-LAMERS
Local storm report, May 19, 4:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 E NASHVILLE           31.20N 83.18W
05/19/2015                   BERRIEN            GA   PUBLIC

            THE PUBLIC REPORTED A FEW TREES DOWN ACROSS PRIVATE
            PROPERTY AND A ROAD EAST OF NASHVILLE GA.

&&

WD
Special weather statement, May 19, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE MAY 19 2015

GAZ148-161-192100-
LANIER GA-BERRIEN GA-
412 PM EDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES NORTH OF LAKELAND.
THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.

LAT...LON 3105 8312 3105 8328 3107 8328 3107 8330
      3109 8330 3110 8332 3112 8332 3115 8330
      3117 8331 3124 8305 3124 8304 3123 8305
      3118 8305 3118 8297 3111 8297
TIME...MOT...LOC 2012Z 316DEG 4KT 3114 8311

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:59 PM EDTSpecial Weather StatementTAEWalton31 min
May 19, 6:27 PM EDTSpecial Weather StatementTAEWakulla33 min
May 19, 6:57 PM EDTSevere Thunderstorm WarningTAELeon35 min
May 19, 7:10 PM EDTSevere Thunderstorm WarningTAELeon23 min
May 19, 7:43 PM EDTSpecial Weather StatementTAELeon47 min
May 19, 7:46 PM EDTSpecial Weather StatementTAEWalton29 min
May 18, 10:05 PM EDTSpecial Weather StatementTAEQuitman40 min
May 19, 3:50 PM EDTSpecial Weather StatementTAELanier25 min
May 19, 4:32 PM EDTSpecial Weather StatementTAEDougherty28 min
May 19, 4:56 PM EDTSpecial Weather StatementTAECook34 min
May 18, 8:20 PM EDTSpecial Weather StatementTAEDale25 min
May 19, 6:00 PM EDTSpecial Weather StatementTAEGeneva30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.